Alert archive / Missouri / Flash Flood Warnings in 2015

Flash Flood Warning 42, NWS Paducah, KY

July 23, 2015Carter County, Ripley County, Missouri

NWS Paducah, KY issued this flash flood warning at Jul 23, 2015, 7:53 PM CDT for Carter County, Ripley County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2015, 7:53 PM CDT (00:53 UTC)
Expired
Jul 23, 2015, 10:45 PM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Carter County, MO, Ripley County, MO

The radar

The Memphis radar (KNQA), 185 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 0.9 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2015-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2015-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1145 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1515 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WGUS53 KPAH 240053
FFWPAH
MOC035-181-240345-
/O.NEW.KPAH.FF.W.0042.150724T0053Z-150724T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
753 PM CDT THU JUL 23 2015

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN RIPLEY COUNTY IN SOUTHEASTERN MISSOURI...
  SOUTHERN CARTER COUNTY IN SOUTHEASTERN MISSOURI...

* UNTIL 1045 PM CDT
    
* AT 751 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES UP TO TWO 
  INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FAIRDEALING...HUNTER...BUDAPEST...HANDY...GRANDIN AND FREEMONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3695 9122 3688 9066 3681 9066 3681 9063
      3668 9063 3668 9059 3665 9059 3671 9112
      3682 9112 3683 9122

$$

MEFFERT
1 follow-up statement
744 
WGUS73 KPAH 240212
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
912 PM CDT THU JUL 23 2015

MOC035-181-240221-
/O.CAN.KPAH.FF.W.0042.000000T0000Z-150724T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIPLEY MO-CARTER MO-
912 PM CDT THU JUL 23 2015

...THE FLASH FLOOD WARNING FOR NORTHERN RIPLEY AND SOUTHERN CARTER
COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3695 9122 3688 9066 3681 9066 3681 9063
      3668 9063 3668 9059 3665 9059 3671 9112
      3682 9112 3683 9122

$$

MEFFERT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 2:23 PM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, Jul 23, 2:23 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
223 PM CDT THU JUL 23 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 223 PM CDT THU JUL 23 2015

WILL MONITOR PORTIONS OF SEMO INTO WRN KY THROUGH EARLY EVENING
FOR MORE CONVECTION. SEEING DEVELOPMENT OVER SCNTRL MO. STILL A
BOUNDARY EVIDENT FROM SRN MO INTO SEMO...SW KY. LIKE YESTERDAY
CONFIDENCE WILL NOT BE TERRIBLY HIGH IN TERMS OF COVERAGE AND
INTENSITY UNTIL OVERALL WE'VE SEEN ACTIVITY FOR A COUPLE OF HOURS
OR MORE. WE DO NOT HAVE THE MID LEVEL COMPACT SUPPORT FEATURE LIKE
WE DID YESTERDAY EVENING. NEVER THE LESS WHERE ANY CONVECTION
OCCURS...IT COULD PRODUCE VERY HEAVY RAIN IN A SHORT TIME WITH
PW'S REMAINING NEAR 99TH PERCENTILE SOUTHERN SECTIONS OF OUR AREA.
WILL ALSO MONITOR THE FOG POSSIBILITY FOR MAINLY THE SW 1/3 OF THE
CWFA TONIGHT. SHOULD NOT BE AS MUCH OF AN ISSUE FARTHER NE TOWARD
THE KEVV TRI-STATE AREA AS DRIER AIR CONTINUES TO WORK IN. IF IT
DOES DEVELOP WOULD TEND MORE SHALLOW.

DIMINISHING POPS FOR CONVECTION FRIDAY OVER SEMO COUNTIES. WILL
HAVE A DRY FORECAST FRIDAY NIGHT. HOWEVER BY DAYBREAK SATURDAY
WILL NEED TO MONITOR PORTIONS OF SEMO INTO SW IL FOR CONVECTION AS
THE NAM CONTINUES TO HINT AT THE POSSIBILITY. PRIOR ECMWF RUNS
DID AS WELL. STILL HAVE SOME MODEL VARIABILITY. BUT GIVEN THE FACT
WE'VE SEEN MULTIPLE VERSIONS WITH CONVECTION...WILL GO AHEAD WITH
A SLIGHT CHANCE POP FOR SATURDAY...AND MAINTAIN NRN 1/2 CWFA POPS
FOR SATURDAY NIGHT. GOING FORECAST TEMPS THROUGH THE SHORT TERM
WERE LARGELY BASED ON PERSISTENCE...WITH A SLIGHT INCORPORATION OF
MOS.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 223 PM CDT THU JUL 23 2015

SUMMER PATTERNS TEND TO STAGNATE...BUT THE ONE WE'RE IN SEEMS A BIT
DIFFERENT AS THE PAH FORECAST AREA WILL REMAIN RIGHT ON THE
PERIPHERY OF A MID/UPPER LEVEL RIDGE INSTEAD OF EMBEDDED IN IT.

TWO NRN STREAM MID LEVEL SHRTWVS ARE PROGGED BY THE MED RANGE MODELS
TO MOVE THROUGH THE UPPER MS RIVER VALLEY...ONE DURING THE LATTER
HALF OF THE WEEKEND AND A STRONGER ONE ON THU (DAY 7). THE FIRST
SHRTWV IS EXPECTED TO DRAG A COLD-TYPE SFC FRONT TO THE NRN FRINGE
OF THE PAH FORECAST AREA SUNDAY. THIS FEATURE SHOULD STALL LATE
SUNDAY...THEN MOVE SLOWLY BACK NORTH AS A WARM FRONT BY MON. THIS
SCENARIO WILL PROVIDE LIMITED COVERAGE OF SHOWERS AND TSTMS FOR
MAINLY THE NRN HALF OF THE REGION...ESPECIALLY NORTH OF I-64 SUNDAY
THROUGH MON. AS A CLOSED MID LEVEL LOW SPINS EWD THROUGH SRN CANADA
TOWARD MID WEEK...THE SRN CONUS RIDGE IS NOW SHOWN BY THE MED RANGE
MODELS TO BUILD FARTHER INTO THE MIDWEST IN RESPONSE. THOUGH THERE
WILL BE A DIURNAL SIGNAL...POPS SHOULD BE ALMOST NIL FOR OUR
AREA...EVEN IN THE NORTH...MON NIGHT-WED AS SUBSIDENCE IS EXPECTED
TO LIMIT ROBUST DEEP UPDRAFTS.

POPS RAMP UP SOME WED NIGHT/THU WITH THE APPROACH OF HEIGHT FALLS
AND THE SFC COLD FRONT...BUT COVERAGE IS NOT EXPECTED TO BE
WIDESPREAD AT THIS POINT. THERE IS SOME UNCERTAINTY AS TO TIMING OF
THIS BOUNDARY AT THIS TIME FRAME.

SUNDAY AND MON...DEEPER INTO THE MID/UPPER RIDGE...MORE HEAT AND
POOLING OF MOISTURE SHOULD OCCUR WEST OF THE MS RIVER...YIELDING THE
HEAT INDICES AROUND THE 105 MARK. THE THE HEAT/HUMIDITY WILL SPREAD
ACROSS THE REST OF THE PAH FORECAST AREA MID WEEK...WITH FIGURES
BETWEEN 100 AND 105 IN THE AFTERNOONS. HIGHS WILL BE IN THE LOWER
HALF OF THE 90S...WITH LOWS IN THE LOWER HALF OF THE 70S.

&&

.AVIATION...
ISSUED AT 1221 PM CDT THU JUL 23 2015

DEALING WITH MVFR CIGS OVER MUCH OF THE AREA...SAVE FOR PORTIONS
OF SRN IL WHERE DRIER AIR HAS WORKED IN AND CLEARED LOWER CLOUDS.
SURFACE BOUNDARY WAS CLEARLY EVIDENT FROM BETWEEN KCGI/KFAM...TO
JUST EAST OF KPAH TO NEAR KHOP. ADDITIONAL WIDELY SCATTERED
CONVECTION POSSIBLE THIS AFTERNOON BUT PROBS TOO LOW TO INCLUDE
IN TAFS. LIGHT WINDS TONIGHT...AND RESIDUAL LOW LEVEL
MOISTURE...WITH TEMPS FORECAST TO CROSS OVER MAY RESULT IN DECENT
FOG AT KCGI/KPAH AND NEARBY LOCALES. HAVE INTRODUCED SOME IFR/LIFR
CONDITIONS HERE. DRIER AIR SHOULD KEEP VSBYS FROM FALLING TOO
MUCH AT KEVV AND KOWB.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Jul 23, 3:20 AM CDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
320 AM CDT THU JUL 23 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-241000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
320 AM CDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN WILL BE THE MAIN HAZARD ASSOCIATED WITH ANY STORMS
TODAY OR TONIGHT. SEVERE WEATHER IS NOT EXPECTED.

REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
INFORMATION ON RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CHANCES OF THUNDERSTORMS ARE FORECAST FOR ALL OR A PORTION OF
THE AREA ALMOST DAILY. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE
THE PRIMARY HAZARDS.

HOT AND HUMID CONDITIONS WILL ALSO CONTINUE ACROSS THE AREA THROUGH
EARLY NEXT WEEK. PEAK HEAT INDEX READINGS OF 100 TO 105 WILL BE
COMMON EACH AFTERNOON.

REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
INFORMATION ON RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER RAINFALL REPORTS ARE APPRECIATED.

Nearby

Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.